June 2012 Exact-order asymptotic analysis for closed queueing networks
David K. George, Cathy H. Xia, Mark S. Squillante
Author Affiliations +
J. Appl. Probab. 49(2): 503-520 (June 2012). DOI: 10.1239/jap/1339878801


In this paper we study the asymptotic behavior of a general class of product-form closed queueing networks as the population size grows large. We first characterize the asymptotic behavior of the normalization constant for the stationary distribution of the network in exact order. This result then enables us to establish the asymptotic behavior of the system performance metrics, which extends a number of well-known asymptotic results to exact order. We further derive new, computationally simple approximations for performance metrics that significantly improve upon existing approximations for large-scale networks. In addition to their direct use for the analysis of large networks, these new approximations are particularly useful for reformulating large-scale queueing network optimization problems into more easily solvable forms, which we demonstrate with an optimal capacity planning example.


Download Citation

David K. George. Cathy H. Xia. Mark S. Squillante. "Exact-order asymptotic analysis for closed queueing networks." J. Appl. Probab. 49 (2) 503 - 520, June 2012. https://doi.org/10.1239/jap/1339878801


Published: June 2012
First available in Project Euclid: 16 June 2012

zbMATH: 1242.90063
MathSciNet: MR2977810
Digital Object Identifier: 10.1239/jap/1339878801

Primary: 60K25
Secondary: 68M20 , 90B22

Keywords: approximation methods , asymptotic analysis , Closed queueing network , exact-order asymptotics , large population

Rights: Copyright © 2012 Applied Probability Trust


This article is only available to subscribers.
It is not available for individual sale.

Vol.49 • No. 2 • June 2012
Back to Top